MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SFX CROSS CONNECTOR SYSTEM CONNECTOR A5 5.5 X 41-49MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SFX CROSS CONNECTOR SYSTEM CONNECTOR A5 5.5 X 41-49MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 189401405
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a removal procedure (l4, l5) on (b)(6) 2022, the tip of the driver shaft broke off and got stuck to a setscrew of the cross link.The surgeon managed to remove the cross link.The surgeon commented that the setscrew on the cross link had been quite tight when they tried to loosen it with the driver shaft.Procedure was completed with less than thirty minutes delay.This report is for a expedium sfx cross connector system connector a5 5.5 x 41-49mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional device product codes: kwq, osh, mni, mnh, kwp.A review of the receiving inspection (ri) for sfx,5.5,ti, med, size a5 was conducted identifying that lot number gm5597111 was released in one batch.Batch1: lot qty of (b)(4) units were released on 11 apr 2018 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sfx,5.5,ti, med, size a5 was found the inner section of screw stripped.This can be related with the unable to disassemble complaint.A dimensional inspection for the sfx,5.5,ti, med, size a5 was unable to be performed due to post manufactured damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A functional test was performed with a screwdriver of t20 and the screw is stuck in the mating device.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the sfx,5.5,ti, med, size a5 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SFX CROSS CONNECTOR SYSTEM CONNECTOR A5 5.5 X 41-49MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key15692518
Report Number1526439-2022-01892
Device Sequence Number20523957
Product Code NKB
UDI-Device Identifier10705034168128
UDI-Public(01)10705034168128
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number189401405
Device Catalogue Number189401405
Device Lot NumberOM9844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2022
Initial Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SFX X20 TORQUE DRIVER SHAFT
Patient SexUnknown